Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

3 Bumps

What are some meds for bipolar disorder that have the least side effects?

I know I can Google and get information, but I'd prefer to hear from some one who has or does take them. I have taken several kinds of medication, and every thing I've taken has made me gain weight and has severely affected my libido. The worst weight gainers have been Lithium *which also made me have the shakes and feel like a zombie* and Symbyax. However, Symbyax added to Wellbutrin worked wonderfully! I just could not stop eating. Any suggestions?

 
Mrs.B3

Asked by Mrs.B3 at 9:59 PM on Oct. 30, 2010 in Health

Level 16 (3,196 Credits)
This question is closed.
Answers (2)
  • There are none. ALL of these meds are psychosomatic and have both physical and neurological side effects. Each medication will react with each person differently though, there is no way for anyone to tell you what the side effects of any medication will be for you. I've tried a great many medications, the ONLY one I had a decent experience with is Lithium, but I know others who have had HORRID experiences with it. Unfortunately the ONLY way to find the medication which will work for you is to experiment!
    SabrinaMBowen

    Answer by SabrinaMBowen at 10:02 PM on Oct. 30, 2010

  • I have taken depakote and the generic, also took limictal. I don't really get many side effects..but depokote made me feel out of it and zombie like and i was allergic to limictal.

    only other that I can think of that I have taken is lithium..which worked well but made me have more siezures.

    good luck its mostly trial and error.
    tntmom1027

    Answer by tntmom1027 at 10:27 PM on Oct. 30, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN